Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle pain a side effect?
Feb 7, 2000

I am taking Crix, 3TC, and Zerit. With Avapro for high blood pressure. I have been experiencing a more limited travel in my arm movements. For example, putting a coat I would feel pain in the muscles on both sides of my arms. And pain when lying in bed with my arms behind my head. VL's undetectable, counts at 560 and percents up too. Some veins showing in the legs.

I have put aside the exercise routeen (karate) for a while now thinking I've stretched a muscle, but this has gone on for 6 months now. Can muscle pain be a side affect?

Response from Dr. Henry

Muscle pain=myalgia can be a side effect of treatment (most often-though still rare-AZT). In my experience occasionally regular exercise seems more poorly tolerated by patients on treatment. You might want to be checked for actual muscle irritation (a CPK blood test). In most cases muscle pain like you describe is not due to therapy. Assuming you are eating well, taking vitamins, and stretch well before exercising your case might be hard to pin down. If nothing comes up you might want to talk to a sports medicine specialist or a pain specialist. KH



Previous
Symptoms during Seroconversion
Next
Constipation and jerking of the body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement